Last time I took treatment about half way through my tongue got these little bumps on it an it wasn't pleasant Now after just a week and a half the same bumps are on my tongue, hurts, Burns so bad when I eat. I remember this from last time because I thought to myself people don't even realize what they have until they don't have it. I know sounds weird. Does anyone else have this problem? If so what r u doing for it?
I have had oral lichen planus on my gums, lips and sometimes tongue for some years now; not as a result of treatment but as a result of Hepc. It is painful and is aggravated by anxiety, stress, some weather changes, and substances such as cinnamon, spicy food, vinegar, whitening toothpaste etc.. You have to stay away from certain things that aggravate it. I wouldn't use any kind of substance that would cause something like this to burn. There is a web site out of Texas that sponsors occasional web casts about it. Dentists and periodontists are the usual practitioners that treat it. This may or may not apply to you but the same ameliorative treatments may help.
Hi honda, I don't have any info on what will help you but just wanted to say sorry your having this trouble... bumps that burn when your eating, its gotta be a horrible thing to go thru, again. I hope you get some relief soon!
OLP is a condition which is associated with HepC. I have never heard of it being associated with the treatment for HepC. But I do have to say that my all oral treatment has not made it go away. The physician told me that with the triple treatment, some people's OLP got worse, some better and some stayed the same. My OLP seems to be staying about the same and the LP is in remission. But neither was too bad this summer. Winter and spring will give a better idea of what will happen. Too early to tell. For me the things that make it worse are spring, salt, sugar, vinegar and other acidy dressings, spicy food, toothpaste with whitener in it, alcohol and alcohol based mouthwashes.
I've been using a whitening toothpaste and it's definitely making it worse!! Nuts and crackers and other hard/sharp foods are too painful to eat... and come to think of it, I did have what I chalked up to canker sores but never really paid much attention before tx that felt the same way... so OLP is caused by hepC? Is this something I'll probably have for the rest of my life? And is there treatment for it??
I should probably have been more specific... "OLP is a condition which is associated with HepC"
-does this mean that it's caused from and one will continue to have it for the rest of their life regardless of SVR?? Or is it projected that once SVR is obtained, OLP will clear??
Shano....I had a mild case of OLP for years prior to treatment for HCV. MY Hepa said he sees it in about 10% of his patience. there is some controversy to the relevance of the association of the two...however some studies have been done if you google it.
My Hepa and an oral surgeon I saw said it would probably get worse during treatment...and it did...however only for the first month of treatment.. and then settled down again
Also there is still controversy as to whether it will clear up or not once SVR.....one article below..and there is many
good luck with it...
Magic Mouthwash worked great for me when it flared
Tongue ulcers Dr. J said they were caused by interferon and sometimes patients got them so bad they had to discontinue treatment. He said when I went off the inf they would go away and they did, probably about 10 days later so I've always assumed he was correct since he said as soon as the peg was out of my system they would go away too and they did.
It was such a happy happy day, i ate everything in sight for weeks :(
this is not tongue ulcers,,OLP is entirely different... usually on the gums and inside of the cheeks..it is seen in about 10 -16% of people with HCV....and can sometimes get worse with treatment....mine has returned since treating....
Ok... I only have them on my tongue, not gums or inside of cheeks and they're white and look like small loose pieces of flappy skin... very small though, i'm not really sure how else to explain it.... what does that sound like?
Lichen Planus: This condition presents as a white lace like pattern on the inside of the cheeks. It can be confused with may other conditions and evaluation by a physician is mandatory to make sure other serious problems are not present. Often the condition is caused by a reaction to medications. Beta Blockers and oral hypoglycemics are the most common offending medications. Lichen Planus can also be associated with other conditions such as Hepatitis C. Treatment is with oral prednisone (5mg/ 5cc) rinses, mixed (1:1) with kopectate to allow the medication to stick to the oral mucosa.
To answer your question, no, OLP is not just precipitated by Hep C but that can be a major contributor. I hve been told that some get better with treatment, some worse and some stay the same. Regardless of what it is Magic Mouthwash should help. I was also given a steroid to apply directly but rarely do so. Yes, I find hard bread, nuts, pretzels, actually lots of stuff can aggravate it and/or are painful to eat. I would suggest putting the Texas web site in your favorites bar. Tomorrow they will have a webinar. It is not strictly limited to HepC patients but you might be able to pick up a few ideas from it. You could have both conditions. Yech! I hope you are not like me and have had to slowly alter your diet to high carbs. I actually have resorted to braving the pain in order to get my lettuce and tomato salad with vinegar and oil in but my dentist has said I'm one of the worse cases theyv'e seen. My lips are always raw and are not soothed except with clinique lip repair. Thank G... it isn't in the esophagus or genitals which can happen.
Since the mouth sores appeared only during treatment you can be fairly confident it is treatment related. It is a very common condition caused by the treatment meds and the magic mouthwash should clear it up. Don't overthink it, you have enough to worry about. :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.